MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Visual Impairment (2138); Capsular Bag Tear (2639)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that a physician did an intraocular lens (iol) repositioning after the iol implantation procedure.Additional information received reporting that the patient had change in vision, dislocated iol.The patient stated on initial consult that he had a history of being hit in that eye about 2 months prior to cataract surgery with a bungee cord.The patient denied any ocular history, refractive surgery except cataracts.Up on examination it was revealed that the lens was dislocated towards his nose with the haptic in the capsular sulcus temporally and the rest of the lens behind the anterior and posterior capsule in the anterior vitreous cavity." there was a radial tear in the capsule at 5 o clock and his pupil was fixed to 5mm or so with an irregular sphincter function that was quite minimal due to the damage at 3 and 9 o clock to the sphincter.Surgical intervention of intraocular lens repositioning, scleral fixation, pars plana vitrectomy and iris cerclage, right eye were performed and patient discharged on the same day.Surgeon¿s prognosis was excellent.In surgeon¿s opinion, the product did not contribute to the event and the radial tear in the capsule might have caused the event.Reason for the tear was unknown.
 
Additional Manufacturer Narrative
Product history records were reviewed and documentation indicated the product met release criteria.There are no other complaints in this lot.The lens was repositioned and remains implanted.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11820362
Report Number1119421-2021-01020
Device Sequence Number3723810
Product Code HQL
UDI-Device Identifier00380652552271
UDI-Public00380652552271
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.075
Device Lot Number12617973
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer07/04/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR